April  2019, 12(2): 171-188. doi: 10.3934/dcdss.2019012

Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$

1. 

King Saud University, College of Science, Mathematics Department, P.O. Box 2455, Riyadh 11451, Saudi Arabia

2. 

King Abdulaziz University, College of Sciences and Arts, Rabigh Campus, Department of Mathematics, P.O. Box 344, Rabigh 21911, Saudi Arabia

* Corresponding author: Imed Bachar

Dedicated to Vicenţiu D. Rǎdulescu on his sixtieth birthday

Received  May 2017 Revised  December 2017 Published  August 2018

We consider the following singular semilinear problem
$\left\{ \begin{array}{l} - \Delta u(x) = a(x){u^\sigma }(x),{\rm{ }}x \in \Omega \backslash \{ 0\} ({\rm{in\;the\;distributional\;sense}}),\\\;u > 0,{\rm{ on}}\;\Omega \backslash \{ 0\} ,\\\mathop {\lim }\limits_{\left| x \right| \to 0} \frac{{u(x)}}{{\ln \left| x \right|}} = 0,\\u(x) = 0,\;x \in \partial \Omega ,\end{array} \right.$
where
$σ <1,$
$Ω $
is a bounded regular domain in
$\mathbb{R}^{2}$
with
$0∈ Ω .$
The weight function
$a(x)$
is requiredto be positive and continuous in
$Ω \backslash \{0\}$
with thepossibility to be singular at
$x = 0$
and/or at the boundary
$\partial Ω. $
When the function
$a$
satisfies sharp estimates related to Karamataclass, we prove the existence and global asymptotic behavior of a positivecontinuous solution on
$\overline{Ω }\backslash \{0\}$
which couldblow-up at
$0$
.
Citation: Imed Bachar, Habib Mâagli. Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 171-188. doi: 10.3934/dcdss.2019012
References:
[1]

N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, Encyclopedia Math. Appl., vol. 27, Cambridge University Press, Cambridge, 1987. doi: 10.1017/CBO9780511721434.

[2]

J. Bliedtner and W. Hansen, Potential Theory. An Analytic and Probabilistic Approach to Balayage, Springer-Verlag, 1986. doi: 10.1007/978-3-642-71131-2.

[3]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55-64. doi: 10.1016/0362-546X(86)90011-8.

[4]

R. F. Brown, A Topological Introduction to Nonlinear Analysis, Third edition. Springer, Cham, 2014. doi: 10.1007/978-3-319-11794-2.

[5]

R. ChemmamH. MâagliS. Masmoudi and M. Zribi, Combined effects in nonlinear singular elliptic problems in a bounded domain, Adv. Nonlinear Anal., 1 (2012), 301-318. doi: 10.1515/anona-2012-0008.

[6] K. L. Chung and Z. Zhao, From Brownian Motion to Schrödinger's Equation, Springer-Verlag, 1995. doi: 10.1007/978-3-642-57856-4.
[7]

F. Cirstea and V. D. Rădulescu, Uniqueness of the blow-up boundary solution of logistic equations with absorption, C. R. Math. Acad. Sci. Paris., 335 (2002), 447-452. doi: 10.1016/S1631-073X(02)02503-7.

[8]

F. Cirstea and V. D. Rădulescu, Boundary blow-up in nonlinear elliptic equations of Bieberbach-Rademacher type, Transactions Amer. Math. Soc., 359 (2007), 3275-3286. doi: 10.1090/S0002-9947-07-04107-4.

[9]

M. G. CrandallP. H. Rabinowitz and L. Tartar, On a Dirichlet problem with a singular nonlinearity, Commun. Partial Differ. Equ., 2 (1977), 193-222. doi: 10.1080/03605307708820029.

[10]

S. DumontL. DupaigneO. Goubet and V. D. Rădulescu, Back to the Keller-Osserman condition for boundary blow-up solutions, Adv. Nonlinear Stud., 7 (2007), 271-298. doi: 10.1515/ans-2007-0205.

[11]

M. Ghergu and V. D. Rădulescu, PDEs Mathematical Models in Biology, Chemistry and Population Genetics, Springer Monographs in Mathematics, Springer Verlag, Heidelberg, 2012. doi: 10.1007/978-3-642-22664-9.

[12]

M. Ghergu and V. D. Rădulescu, Singular Elliptic Problems. Bifurcation and Asymptotic Analysis, Oxford Lecture Series in Mathematics and Applications, Vol. 37, Oxford University Press, 2008.

[13] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, third ed., Springer Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.
[14]

J. Karamata, Sur un mode de croissance régulière. Thé orèmes fondamentaux, Bull. Soc. Math. France., 61 (1933), 55-62.

[15]

S. Karntz and S. Stević, On the iterated logarithmic Bloch space on the unit ball, Nonlinear Anal. TMA., 71 (2009), 1772-1795. doi: 10.1016/j.na.2009.01.013.

[16]

A. C. Lazer and P. J. McKenna, On a singular elliptic boundary value problem, Proc. Amer. Math. Soc., 111 (1991), 721-730. doi: 10.1090/S0002-9939-1991-1037213-9.

[17]

S. Li and S. Stević, On an integral-type operator from iterated logarithmic Bloch spaces into Bloch-type spaces, Appl. Math. Comput., 215 (2009), 3106-3115. doi: 10.1016/j.amc.2009.10.004.

[18]

H. Mâagli, Asymptotic behavior of positive solutions of a semilinear Dirichlet problem, Nonlinear Anal., 74 (2011), 2941-2947. doi: 10.1016/j.na.2011.01.011.

[19]

H. Mâagli and L. Mâatoug, Singular solutions of a nonlinear equation in bounded domains of $\mathbb{R}^{2}$, J. Math. Anal. Appl., 270 (2002), 230-246. doi: 10.1016/S0022-247X(02)00069-0.

[20]

H. Mâagli and M. Zribi, On a semilinear fractional Dirichlet problem on a bounded domain, Appl. Math. Comput., 222 (2013), 331-342. doi: 10.1016/j.amc.2013.07.041.

[21]

V. Maric, Regular Variation and Differential Equations, Lecture Notes in Math., Vol. 1726, Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0103952.

[22]

V. D. Rădulescu, Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations: Monotonicity, Analytic, and Variational Methods, Contemporary Mathematics and Its Applications, Vol. 6 (Hindawi Publ. Corp., 2008). doi: 10.1155/9789774540394.

[23]

D. Repovš, Singular solutions of perturbed logistic-type equations, Appl. Math. Comput., 218 (2011), 4414-4422. doi: 10.1016/j.amc.2011.10.018.

[24] S. I. Resnick, Extreme Values, Regular Variation, and Point Processes, Springer-Verlag, New York-Berlin, 1987. doi: 10.1007/978-0-387-75953-1.
[25]

M. Selmi, Inequalities for Green functions in a Dini-Jordan domain in $\mathbb{R}^{2}$, Potential Anal., 13 (2000), 81-102. doi: 10.1023/A:1008610631562.

[26]

R. Seneta, Regularly Varying Functions, Lectures Notes in Math., Vol. 508, Springer-Verlag, Berlin, 1976.

[27]

L. Véron, Singular solutions of some nonlinear elliptic equations, Nonlinear Anal., 5 (1981), 225-242. doi: 10.1016/0362-546X(81)90028-6.

[28]

N. Zeddini, Positive solutions for a singular ponlinear Problem on a Bounded Domain in $\mathbb{R}^{2}$, Potential Anal., 18 (2003), 97-118. doi: 10.1023/A:1020559619108.

[29]

Q. S. Zhang and Z. Zhao, Singular solutions of semilinear elliptic and parabolic equations, Math. Ann., 310 (1998), 777-794. doi: 10.1007/s002080050170.

show all references

References:
[1]

N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, Encyclopedia Math. Appl., vol. 27, Cambridge University Press, Cambridge, 1987. doi: 10.1017/CBO9780511721434.

[2]

J. Bliedtner and W. Hansen, Potential Theory. An Analytic and Probabilistic Approach to Balayage, Springer-Verlag, 1986. doi: 10.1007/978-3-642-71131-2.

[3]

H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal., 10 (1986), 55-64. doi: 10.1016/0362-546X(86)90011-8.

[4]

R. F. Brown, A Topological Introduction to Nonlinear Analysis, Third edition. Springer, Cham, 2014. doi: 10.1007/978-3-319-11794-2.

[5]

R. ChemmamH. MâagliS. Masmoudi and M. Zribi, Combined effects in nonlinear singular elliptic problems in a bounded domain, Adv. Nonlinear Anal., 1 (2012), 301-318. doi: 10.1515/anona-2012-0008.

[6] K. L. Chung and Z. Zhao, From Brownian Motion to Schrödinger's Equation, Springer-Verlag, 1995. doi: 10.1007/978-3-642-57856-4.
[7]

F. Cirstea and V. D. Rădulescu, Uniqueness of the blow-up boundary solution of logistic equations with absorption, C. R. Math. Acad. Sci. Paris., 335 (2002), 447-452. doi: 10.1016/S1631-073X(02)02503-7.

[8]

F. Cirstea and V. D. Rădulescu, Boundary blow-up in nonlinear elliptic equations of Bieberbach-Rademacher type, Transactions Amer. Math. Soc., 359 (2007), 3275-3286. doi: 10.1090/S0002-9947-07-04107-4.

[9]

M. G. CrandallP. H. Rabinowitz and L. Tartar, On a Dirichlet problem with a singular nonlinearity, Commun. Partial Differ. Equ., 2 (1977), 193-222. doi: 10.1080/03605307708820029.

[10]

S. DumontL. DupaigneO. Goubet and V. D. Rădulescu, Back to the Keller-Osserman condition for boundary blow-up solutions, Adv. Nonlinear Stud., 7 (2007), 271-298. doi: 10.1515/ans-2007-0205.

[11]

M. Ghergu and V. D. Rădulescu, PDEs Mathematical Models in Biology, Chemistry and Population Genetics, Springer Monographs in Mathematics, Springer Verlag, Heidelberg, 2012. doi: 10.1007/978-3-642-22664-9.

[12]

M. Ghergu and V. D. Rădulescu, Singular Elliptic Problems. Bifurcation and Asymptotic Analysis, Oxford Lecture Series in Mathematics and Applications, Vol. 37, Oxford University Press, 2008.

[13] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, third ed., Springer Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.
[14]

J. Karamata, Sur un mode de croissance régulière. Thé orèmes fondamentaux, Bull. Soc. Math. France., 61 (1933), 55-62.

[15]

S. Karntz and S. Stević, On the iterated logarithmic Bloch space on the unit ball, Nonlinear Anal. TMA., 71 (2009), 1772-1795. doi: 10.1016/j.na.2009.01.013.

[16]

A. C. Lazer and P. J. McKenna, On a singular elliptic boundary value problem, Proc. Amer. Math. Soc., 111 (1991), 721-730. doi: 10.1090/S0002-9939-1991-1037213-9.

[17]

S. Li and S. Stević, On an integral-type operator from iterated logarithmic Bloch spaces into Bloch-type spaces, Appl. Math. Comput., 215 (2009), 3106-3115. doi: 10.1016/j.amc.2009.10.004.

[18]

H. Mâagli, Asymptotic behavior of positive solutions of a semilinear Dirichlet problem, Nonlinear Anal., 74 (2011), 2941-2947. doi: 10.1016/j.na.2011.01.011.

[19]

H. Mâagli and L. Mâatoug, Singular solutions of a nonlinear equation in bounded domains of $\mathbb{R}^{2}$, J. Math. Anal. Appl., 270 (2002), 230-246. doi: 10.1016/S0022-247X(02)00069-0.

[20]

H. Mâagli and M. Zribi, On a semilinear fractional Dirichlet problem on a bounded domain, Appl. Math. Comput., 222 (2013), 331-342. doi: 10.1016/j.amc.2013.07.041.

[21]

V. Maric, Regular Variation and Differential Equations, Lecture Notes in Math., Vol. 1726, Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0103952.

[22]

V. D. Rădulescu, Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations: Monotonicity, Analytic, and Variational Methods, Contemporary Mathematics and Its Applications, Vol. 6 (Hindawi Publ. Corp., 2008). doi: 10.1155/9789774540394.

[23]

D. Repovš, Singular solutions of perturbed logistic-type equations, Appl. Math. Comput., 218 (2011), 4414-4422. doi: 10.1016/j.amc.2011.10.018.

[24] S. I. Resnick, Extreme Values, Regular Variation, and Point Processes, Springer-Verlag, New York-Berlin, 1987. doi: 10.1007/978-0-387-75953-1.
[25]

M. Selmi, Inequalities for Green functions in a Dini-Jordan domain in $\mathbb{R}^{2}$, Potential Anal., 13 (2000), 81-102. doi: 10.1023/A:1008610631562.

[26]

R. Seneta, Regularly Varying Functions, Lectures Notes in Math., Vol. 508, Springer-Verlag, Berlin, 1976.

[27]

L. Véron, Singular solutions of some nonlinear elliptic equations, Nonlinear Anal., 5 (1981), 225-242. doi: 10.1016/0362-546X(81)90028-6.

[28]

N. Zeddini, Positive solutions for a singular ponlinear Problem on a Bounded Domain in $\mathbb{R}^{2}$, Potential Anal., 18 (2003), 97-118. doi: 10.1023/A:1020559619108.

[29]

Q. S. Zhang and Z. Zhao, Singular solutions of semilinear elliptic and parabolic equations, Math. Ann., 310 (1998), 777-794. doi: 10.1007/s002080050170.

[1]

Van Tien Nguyen. On the blow-up results for a class of strongly perturbed semilinear heat equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3585-3626. doi: 10.3934/dcds.2015.35.3585

[2]

Mingzhu Wu, Zuodong Yang. Existence of boundary blow-up solutions for a class of quasiliner elliptic systems for the subcritical case. Communications on Pure & Applied Analysis, 2007, 6 (2) : 531-540. doi: 10.3934/cpaa.2007.6.531

[3]

Björn Sandstede, Arnd Scheel. Evans function and blow-up methods in critical eigenvalue problems. Discrete & Continuous Dynamical Systems - A, 2004, 10 (4) : 941-964. doi: 10.3934/dcds.2004.10.941

[4]

Agnieszka Badeńska. No entire function with real multipliers in class $\mathcal{S}$. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3321-3327. doi: 10.3934/dcds.2013.33.3321

[5]

István Győri, Yukihiko Nakata, Gergely Röst. Unbounded and blow-up solutions for a delay logistic equation with positive feedback. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2845-2854. doi: 10.3934/cpaa.2018134

[6]

Hongwei Chen. Blow-up estimates of positive solutions of a reaction-diffusion system. Conference Publications, 2003, 2003 (Special) : 182-188. doi: 10.3934/proc.2003.2003.182

[7]

Peter Bella, Arianna Giunti. Green's function for elliptic systems: Moment bounds. Networks & Heterogeneous Media, 2018, 13 (1) : 155-176. doi: 10.3934/nhm.2018007

[8]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

[9]

Sungwon Cho. Alternative proof for the existence of Green's function. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1307-1314. doi: 10.3934/cpaa.2011.10.1307

[10]

Jagmohan Tyagi, Ram Baran Verma. Positive solution to extremal Pucci's equations with singular and gradient nonlinearity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2637-2659. doi: 10.3934/dcds.2019110

[11]

Jian Zhang, Shihui Zhu, Xiaoguang Li. Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential. Mathematical Control & Related Fields, 2011, 1 (1) : 119-127. doi: 10.3934/mcrf.2011.1.119

[12]

Shota Sato. Blow-up at space infinity of a solution with a moving singularity for a semilinear parabolic equation. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1225-1237. doi: 10.3934/cpaa.2011.10.1225

[13]

Tetsuya Ishiwata, Shigetoshi Yazaki. A fast blow-up solution and degenerate pinching arising in an anisotropic crystalline motion. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2069-2090. doi: 10.3934/dcds.2014.34.2069

[14]

Frédéric Abergel, Jean-Michel Rakotoson. Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1809-1818. doi: 10.3934/dcds.2013.33.1809

[15]

Zhijun Zhang. Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights. Communications on Pure & Applied Analysis, 2007, 6 (2) : 521-529. doi: 10.3934/cpaa.2007.6.521

[16]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[17]

Philippe Souplet, Juan-Luis Vázquez. Stabilization towards a singular steady state with gradient blow-up for a diffusion-convection problem. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 221-234. doi: 10.3934/dcds.2006.14.221

[18]

Haitao Yang, Yibin Chang. On the blow-up boundary solutions of the Monge -Ampére equation with singular weights. Communications on Pure & Applied Analysis, 2012, 11 (2) : 697-708. doi: 10.3934/cpaa.2012.11.697

[19]

Lan Qiao, Sining Zheng. Non-simultaneous blow-up for heat equations with positive-negative sources and coupled boundary flux. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1113-1129. doi: 10.3934/cpaa.2007.6.1113

[20]

Nicola Abatangelo. Large $s$-harmonic functions and boundary blow-up solutions for the fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5555-5607. doi: 10.3934/dcds.2015.35.5555

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (35)
  • HTML views (75)
  • Cited by (0)

Other articles
by authors

[Back to Top]